Alert archive / New York / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 26, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 18, 2017, 8:10 PM EDT for Rensselaer County, Washington County, New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It was in force for 65 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2017, 8:10 PM EDT (00:10 UTC)
- Expired
- May 18, 2017, 9:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Berkshire County, MA, Rensselaer County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 111 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 8:13 PM EDT | TSTM WND DMG | 2 S North Petersburg, NY | TREE LIMBS DOWN FROM WIND AND LIGHTNING |
| May 18, 8:17 PM EDT | TSTM WND DMG | North Hoosick, NY | MULTIPLE REPORTS OF TREES AND WIRES DOWN |
| May 18, 8:27 PM EDT | TSTM WND DMG | Bennington, VT | WIRES DOWN |
| May 18, 9:03 PM EDT | TSTM WND DMG | 2 N Bellows Falls, VT | TREES AND WIRES DOWN ALONG ROUTES 5 AND 91 |
| May 18, 9:05 PM EDT | TSTM WND DMG | 1 Sw Westminster, VT | TREES AND WIRES DOWN ALONG ROUTES 5 AND 91 |
| May 18, 9:05 PM EDT | TSTM WND DMG | Putney Station, VT | TREES AND WIRES DOWN ALONG ROUTES 5 AND 91 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 3:36 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2727 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
952
WUUS51 KALY 190010
SVRALY
MAC003-NYC083-115-VTC003-025-190115-
/O.NEW.KALY.SV.W.0026.170519T0010Z-170519T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
810 PM EDT THU MAY 18 2017
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Northeastern Berkshire County in western Massachusetts...
Southeastern Washington County in east central New York...
Northeastern Rensselaer County in east central New York...
Bennington County in southern Vermont...
Windham County in southern Vermont...
* Until 915 PM EDT
* At 809 PM EDT, severe thunderstorms were located along a line
extending from near Salem to near Grafton to Wynantskill, moving
east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near,
Salem around 815 PM EDT.
Hoosick Falls around 820 PM EDT.
Dorset and Berlin around 825 PM EDT.
Bennington, Manchester and Manchester Center around 830 PM EDT.
Williamstown and Pownal around 835 PM EDT.
North Adams around 840 PM EDT.
Londonderry, Wilmington, Stamford and Florida around 845 PM EDT.
Monroe and Readsboro around 850 PM EDT.
Other locations impacted by these severe thunderstorms include Goose
City, Chiselville, Readsboro Falls, South Shaftsbury, South Windham,
Middle Falls, Bromley Village, East Kansas, White Oaks and North
Westminster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across the Capital Region, and the Saratoga and Glens
Falls areas. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows! Large hail and damaging winds and continuous
cloud to ground lightning is occurring with these storms. Move
indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4305 7247 4300 7244 4295 7253 4288 7255
4277 7252 4273 7246 4274 7274 4274 7302
4270 7302 4270 7295 4267 7300 4264 7295
4271 7367 4328 7348 4331 7320 4330 7284
4325 7281 4322 7269 4323 7244 4308 7244
TIME...MOT...LOC 0009Z 264DEG 46KT 4320 7339 4283 7349 4270 7365
HAIL...1.00IN
WIND...60MPH
$$
Frugis3 follow-up statements
143
WWUS51 KALY 190043
SVSALY
Severe Weather Statement
National Weather Service Albany NY
843 PM EDT THU MAY 18 2017
NYC083-115-190053-
/O.CAN.KALY.SV.W.0026.000000T0000Z-170519T0115Z/
Washington NY-Rensselaer NY-
843 PM EDT THU MAY 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON AND
NORTHEASTERN RENSSELAER COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
southern Vermont.
LAT...LON 4267 7329 4292 7309 4331 7304 4330 7284
4325 7281 4322 7269 4323 7244 4308 7244
4305 7247 4300 7244 4295 7253 4288 7255
4277 7252 4273 7246 4274 7274 4274 7302
4270 7302 4270 7295 4267 7300 4264 7295
TIME...MOT...LOC 0043Z 268DEG 38KT 4326 7273 4287 7283 4269 7306
$$
MAC003-VTC003-025-190115-
/O.CON.KALY.SV.W.0026.000000T0000Z-170519T0115Z/
Berkshire MA-Bennington VT-Windham VT-
843 PM EDT THU MAY 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN BERKSHIRE...CENTRAL BENNINGTON AND WINDHAM
COUNTIES...
At 843 PM EDT, severe thunderstorms were located along a line
extending from near Andover to near Wilmington to near North Adams,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Newfane around 855 PM EDT.
Brattleboro around 900 PM EDT.
Putney around 905 PM EDT.
Charlestown and Hinsdale around 910 PM EDT.
Vernon and Guilford Center around 915 PM EDT.
Other locations impacted by these severe thunderstorms include Goose
City, Readsboro Falls, Grafton, South Windham, Guilford, Bromley
Village, Cambridgeport, Harmonyville, Woodford State Park and White
Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms produced widespread wind
damage across eastern New York. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4267 7329 4292 7309 4331 7304 4330 7284
4325 7281 4322 7269 4323 7244 4308 7244
4305 7247 4300 7244 4295 7253 4288 7255
4277 7252 4273 7246 4274 7274 4274 7302
4270 7302 4270 7295 4267 7300 4264 7295
TIME...MOT...LOC 0043Z 268DEG 38KT 4326 7273 4287 7283 4269 7306
HAIL...1.00IN
WIND...60MPH
$$
Frugis273
WWUS51 KALY 190058
SVSALY
Severe Weather Statement
National Weather Service Albany NY
858 PM EDT THU MAY 18 2017
MAC003-VTC003-190107-
/O.CAN.KALY.SV.W.0026.000000T0000Z-170519T0115Z/
Berkshire MA-Bennington VT-
858 PM EDT THU MAY 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BERKSHIRE AND
CENTRAL BENNINGTON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
southern Vermont.
LAT...LON 4305 7247 4300 7244 4295 7253 4288 7255
4281 7254 4277 7252 4273 7246 4274 7293
4311 7288 4311 7287 4326 7285 4322 7270
4323 7244 4315 7246 4314 7244 4308 7244
TIME...MOT...LOC 0057Z 257DEG 36KT 4322 7260 4306 7251 4275 7277
$$
VTC025-190115-
/O.CON.KALY.SV.W.0026.000000T0000Z-170519T0115Z/
Windham VT-
858 PM EDT THU MAY 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR WINDHAM COUNTY...
At 857 PM EDT, severe thunderstorms were located along a line
extending from near Chester to near Westminster to near Heath, moving
east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Bellows Falls, Westmoreland, Saxtons River and Westminster around
905 PM EDT.
Brattleboro and Hinsdale around 915 PM EDT.
Other locations impacted by these severe thunderstorms include
Wardsboro Center, Goose City, East Putney, Brockways Mills, Grafton,
South Windham, Williamsville, Whitingham, East Dover and Dummerston
Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4305 7247 4300 7244 4295 7253 4288 7255
4281 7254 4277 7252 4273 7246 4274 7293
4311 7288 4311 7287 4326 7285 4322 7270
4323 7244 4315 7246 4314 7244 4308 7244
TIME...MOT...LOC 0057Z 257DEG 36KT 4322 7260 4306 7251 4275 7277
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Frugis402
WWUS51 KALY 190113
SVSALY
Severe Weather Statement
National Weather Service Albany NY
913 PM EDT THU MAY 18 2017
VTC025-190123-
/O.EXP.KALY.SV.W.0026.000000T0000Z-170519T0115Z/
Windham VT-
913 PM EDT THU MAY 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR WINDHAM COUNTY WILL EXPIRE AT
915 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire. However heavy rain is still possible with
these thunderstorms.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
southern Vermont.
LAT...LON 4305 7247 4300 7244 4295 7253 4288 7255
4281 7254 4277 7252 4273 7246 4274 7293
4311 7288 4311 7287 4326 7285 4322 7270
4323 7244 4315 7246 4314 7244 4308 7244
TIME...MOT...LOC 0113Z 264DEG 46KT 4324 7234 4308 7225 4277 7252
$$
FrugisWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 7:40 PM EDT, 30 minutes earlier.
Area forecast discussion, May 18, 7:40 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Albany NY 740 PM EDT Thu May 18 2017 .SYNOPSIS... A line of strong to severe thunderstorms will continue to push eastward across much of the region, exiting western New England by around midnight. The storms developed well ahead of a cold front approaching from the upper Great Lakes. The cold front will push through on Friday, ushering in drier, cooler and breezy conditions. Sunny and more seasonable conditions are expected on Saturday. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Severe Thunderstorm Watch remains in effect through 11 pm for the Western Adirondacks, Mohawk Valley, Lake George Saratoga Region, Capital District, Schoharie Valley, and Southern Vermont... As of 740 PM EDT, Showers and thunderstorms have consolidated along a line extending from around Glens Falls south and west to just about the Capital District through Schoharie county. Most of the discrete cells have congealed into this line. Earlier most of the severe reports were large hail quarter to half- dollar size, but the event is transitioning to more of a wind event, as there are several mini-bows and linear structures. Convection will continue to push eastward across the southeast half of the region through late evening. The severe threat should start to diminish later this evening as instability wanes, so the current Severe Thunderstorm Watch should not need to be expanded to areas south and east of the Capital District, including the Berkshires and Litchfield Hills although showers and storms will move through. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... Cold front will be tracking through the forecast area on Friday from northwest to southeast. However, it will have little moisture to work with, so have included just slight chance PoPs. NAM forecast soundings suggest modest instability developing south of the Capital District, but due to limited moisture have not included TS in the forecast. Could be a sneaky warm day for areas south of the Capital District where the front will not pass until later in the day, as 850 mb temps are still in the low teens by midday. From the Capital District northward, temps may actually fall in the afternoon as cold air advection develops. It will be a good airmass change as Canadian high pressure noses in late Friday into Friday night. 850 mb temps drop to around 5C. With mostly clear skies, lows will be back toward seasonal normals. A quiet, clear day is expected Saturday under high pressure with highs near seasonal values. Clouds may increase slightly late Saturday night ahead of the next system, but dry weather is expected. && .LONG TERM /SUNDAY THROUGH THURSDAY/... The period starts out on Sunday with high pressure retreating off the New England coast, so the day will start out cool and dry. However, clouds will increase through the day, as a frontal system approaches from the Great Lakes and Ohio Valley regions. A southerly flow should allow for temperatures to reach the upper 60s to lower 70s. Will mention slight to low chance pops north and west of the Capital District late in the day. Rain chances will then gradually increase Sunday night into Monday morning ahead of the system's cold front. Models indicating fairly good forcing so will mention likely pops. Due to some weak elevated instability forecast, will continue mention of isolated thunder during the day Monday. Rainfall could exceed a half inch, but too early to pinpoint exact amounts. There are some timing differences when rain ends, with the GFS slower than the ECMWF which would also have implications for rainfall amounts. A small ridge of high pressure will then build in Monday night, with drying conditions. Dry weather should persist into Tuesday, but will mention just a slight chance of showers due to an approaching upper level low. Then, there are significant timing/placement differences with a deep upper low which will potentially become cut-off approaching from the Midwest/South. This system looks to potentially move across our region starting as early as Tuesday night, but more likely Wednesday into Thursday. The ECMWF is showing a deeper and slower cut-off upper low, which would delay rain until Thursday. However, the GFS is more progressive with more rain for Wednesday than Thursday. Will broadbrush high chance pops during this time for now, with plenty of time to sort out details. Temperatures will depend on when rainfall occurs, but look to generally be near normal through much of the period. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... A broken line of strong to severe thunderstorms will continue to move from northwest to southeast across the area through around 04Z. Storms moving through KGFL as of 2330Z, and will move through KALB between 00Z-02Z, KPSF between 01Z-03Z, and KPOU between 02Z-04Z. Wind gusts of 30-40 kt along with reduction to MVFR or IFR will occur with the thunderstorms. Chances for thunderstorms will decrease after midnight, with still a few showers possible along the cold front as it moves through. VFR conditions will prevail on Friday, with varying cloud coverage behind the cold front. Skies will tend to clear later in the day as drier air works in. Winds this evening will be west-southwest around 10-15 kt with gusts around 20 kt, decreasing to 5-10 kt overnight. Winds Friday will shift to the northwest behind the cold front and increase to 10-15 kt with gusts to 25 kt. Outlook... Friday Night: No Operational Impact. NO SIG WX. Saturday: No Operational Impact. NO SIG WX. Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Monday: High Operational Impact. Likely SHRA...TSRA. Monday Night: Moderate Operational Impact. Chance of SHRA. Tuesday: No Operational Impact. NO SIG WX. && .FIRE WEATHER... Gusty southwest winds and low RH values of 25 to 35 percent will continue early this afternoon under a hot airmass. Scattered showers and thunderstorms are expected to develop this afternoon into the evening; however, not all areas will receive rain and heavy rainfall is not expected. Cooler and relatively moister conditions will be in place on Friday as a cold front passes and high pressure tries to build in. Somewhat breezy conditions will develop once again with west-northwesterly gusts of 25 to 30 mph possible. It will be cooler still and drier on Saturday with light winds under high pressure. && .HYDROLOGY... Scattered showers and thunderstorms are expected this afternoon into this evening. Basin average amounts are expected to be a half inch or less. Aside from a few isolated showers Friday, dry weather is expected through Saturday and Sunday. The next chance of widespread rainfall is expected Sunday night into Monday. && .CLIMATE... Near-record heat occurred once again today: Today's highs as of 4 pm, (record highs in parenthesis): Albany 94* (94 in 1962) Glens Falls** 92 (89 in 1962) Poughkeepsie 93 (96 in 1962) **Record set today *Record tied today && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Thompson/JPV NEAR TERM...Thompson/JPV SHORT TERM...Thompson LONG TERM...JPV AVIATION...JPV FIRE WEATHER...Thompson HYDROLOGY...Thompson CLIMATE...Thompson
Hazardous weather outlook, May 18, 3:52 PM EDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 352 PM EDT Thu May 18 2017 NYZ032-033-038>043-047>054-082>084-VTZ013>015-191100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 352 PM EDT Thu May 18 2017 ...SEVERE THUNDERSTORM WATCH 237 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the western and southern Adirondacks, Lake George Saratoga Region, Mohawk Valley, Schoharie Valley, Capital District and southern Vermont. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-MAZ001-025-NYZ058>061-063>066-191100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Western Greene-Eastern Greene-Western Columbia- Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess- 352 PM EDT Thu May 18 2017 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts and in New York east central and southeastern Catskills, mid Hudson Valley and central and southern Taconics. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are possible this evening well ahead of a cold front approaching from the upper Great Lakes. There is a Marginal Risk a few of the storms may become severe, with the potential to produce damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 18, 7:55 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
755 PM EDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG EAST GALWAY 43.07N 73.99W
05/18/2017 SARATOGA NY TRAINED SPOTTER
LARGE TREE LIMBS DOWN
&&
EVENT NUMBER ALY1703776
SNDLocal storm report, May 18, 7:57 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
757 PM EDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG SARATOGA SPRINGS 43.07N 73.78W
05/18/2017 SARATOGA NY PUBLIC
LARGE TREE LIMBS DOWN
&&
EVENT NUMBER ALY1703777
SNDLocal storm report, May 18, 8:00 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
800 PM EDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG 1 WSW SOUTH AMSTERDAM 42.93N 74.21W
05/18/2017 MONTGOMERY NY FACEBOOK
TREE DOWN BLOCKING ROAD INTERSECTION OF VERBRASKA RD
AND ROUTE 5S
&&
EVENT NUMBER ALY1703778
SNDLocal storm report, May 18, 8:08 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
808 PM EDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG 1 ENE FLAGLER CORNERS 42.86N 73.77W
05/18/2017 SARATOGA NY TRAINED SPOTTER
TREE LIMBS DOWN ON ROUTE 9
&&
EVENT NUMBER ALY1703779
SNDSpecial weather statement, May 18, 8:09 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Albany NY
809 PM EDT THU MAY 18 2017
NYZ047-051-058-190045-
Western Greene-Schoharie-Western Albany-
809 PM EDT THU MAY 18 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALBANY...CENTRAL
GREENE AND SOUTHERN SCHOHARIE COUNTIES...
At 809 PM EDT, a strong thunderstorm was located near Stamford, or 19
miles south of Cobleskill, moving east at 40 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
This storm will be near...
Prattsville around 815 PM EDT.
Gilboa around 820 PM EDT.
Windham, Preston Hollow and Preston-Potter Hollow around 830 PM
EDT.
Other locations impacted by this storm include Durso Corner, West
Settlement, East Durham, North Lexington, Norton Hill, Maplecrest,
Manorkill, Broome Center, Sunside and Five Corners.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4249 7459 4245 7403 4219 7404 4228 7448
4235 7443 4242 7461
TIME...MOT...LOC 0009Z 280DEG 35KT 4240 7451
IAALocal storm report, May 18, 8:10 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
810 PM EDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TSTM WND DMG 1 NNE NISKAYUNA 42.83N 73.89W
05/18/2017 SCHENECTADY NY TWITTER
TREES AND WIRES DOWN JUST WEST OF BALLTOWN ROAD
&&
EVENT NUMBER ALY1703780
SNDThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:09 PM EDT | Special Weather Statement | ALY | Greene | 36 min |
| May 18, 8:21 PM EDT | Special Weather Statement | ALY | Columbia, Greene | 24 min |
| May 18, 8:33 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 42 min |
| May 18, 9:03 PM EDT | Special Weather Statement | ALY | Rensselaer | 27 min |
| May 18, 9:38 PM EDT | Special Weather Statement | ALY | Columbia, Greene, Ulster | 52 min |
| May 18, 11:48 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 57 min |
| May 18, 10:26 PM EDT | Special Weather Statement | ALY | Berkshire | 34 min |
Nearby
Severe Thunderstorm Warnings in New York, 2017Severe Thunderstorm Warnings in Vermont, 2017Severe Thunderstorm Warnings in Massachusetts, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.